Alert archive / Montana / Special Weather Statements in 2014
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 13, 2014, 7:21 AM MDT for Meagher County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 7:21 AM MDT (13:21 UTC)
- Expired
- Jun 13, 2014, 7:45 AM MDT
- In force
- 24 min
- Issued by
- NWS Great Falls, MT
County Meagher County, MT
The radar
The Great Falls radar (KTFX), 98 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 1.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS85 KTFX 131321 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 721 AM MDT FRI JUN 13 2014 MTZ053-054-131345- BROADWATER MT-MEAGHER MT- 721 AM MDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEAGHER AND CENTRAL BROADWATER COUNTIES UNTIL 745 AM MDT... AT 719 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF TOWNSEND...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN BROADWATER COUNTY... RURAL WESTERN MEAGHER COUNTY... RURAL CENTRAL MEAGHER COUNTY... LAT...LON 4684 11077 4663 11057 4630 11142 4645 11157 TIME...MOT...LOC 1320Z 237DEG 37KT 4643 11137 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:45 AM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 13, 5:45 AM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 AM MDT Fri Jun 13 2014 Updated Aviation .DISCUSSION... Today through Sunday...An upper level low pressure trof will move over the Pacific Northwest today and move over the Idaho Panhandle by late afternoon. Several disturbances moving through the flow aloft will keep showers in the forecast this morning. To the south, the dynamics across the southwest zones will increase during the afternoon as a vort lobe rotates through the base of the trof. The northern portions of the CWA will have much better chances for precipitation although the southwest zones will have the better shear and a better chance for an organized/severe thunderstorm. Convection will linger into the night as the low pressure trof moves over the zones. by late Friday night, wrap around moisture will be moving south across the Canadian border. Northern half of the CWA should be nearly saturated by mid-morning with widespread precipitation. The upper level trof will be east of the zones Saturday, flow aloft will be from the northwest, and heights aloft will be rising. Some weak afternoon instability could develop as the trof passes through the region but, in general, mainly showers are expected. Sunday will begin with a weak high pressure ridge over the zones. However, a low pressure trof will move into the Pacific Northwest during the day. This will cause some increased, but still weak, instability over the area. Some thunderstorm activity is possible but the environment will be not supportive of anything approaching severe. Zelzer Sunday Night through Friday...Forecast confidence remains low during the extended time period, however both models suggest an unsettled pattern will persist through most of next week. A broad, slow-moving trough of low pressure will track into the Pacific Northwest and Northern Rockies with several smaller shortwaves moving over the Treasure State. Though there will be precipitation chances each day during the forecast period, a prolonged period of heavy precipitation is not expected. The best chance for precipitation will be Monday as ample Pacific moisture coupled with a strong upper-level shortwave move across Montana. Long range forecast models indicate discrepancies on the track of the main upper-level low and timing of each shortwave. Temperatures will remain cooler during the first half of the forecast period with highs 5 to 10 degrees below seasonal averages and near seasonal averages for the middle to latter half of next week. MLV && .AVIATION... UPDATED 1200Z. Showers and thunderstorms will continue to track NE this morning affecting primarily KHLN, KGTF and KHVR terminals as an upper-level trough of low pressure and surface boundary track over north-central Montana. Some storms will bring local/short duration MVFR conditions and mountain obscuration with small hail/strong wind gusts up to 30kts possible with the strongest cells. Winds will become westerly later this morning, which will allow for a brief period of improved conditions before scattered showers and thunderstorms with possible MVFR conditions re-develop late this afternoon and evening as the next wave of energy moves into the Northern Rockies. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 67 43 61 43 / 50 40 70 40 CTB 63 42 62 42 / 70 70 80 40 HLN 70 45 65 44 / 50 40 60 40 BZN 68 40 61 39 / 50 70 60 40 WEY 64 30 56 30 / 30 50 60 40 DLN 67 38 61 38 / 40 50 50 30 HVR 68 43 63 41 / 70 40 70 40 LWT 66 40 57 39 / 50 50 60 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
In the hours before
Special weather statement, Jun 13, 2:33 AM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 233 AM MDT FRI JUN 13 2014 MTZ012-013-049-130915- CASCADE MT-CHOUTEAU MT-EASTERN TETON MT- 233 AM MDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TETON...WESTERN CHOUTEAU AND CENTRAL CASCADE COUNTIES UNTIL 315 AM MDT... AT 228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF POWER TO 11 MILES SOUTHEAST OF CASCADE...AND MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BLACK EAGLE AND GREAT FALLS... CENTERVILLE... MALMSTROM AFB... SAND COULEE... STOCKETT AND TRACY... FLOWEREE... BELT AND CARTER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4795 11088 4721 11078 4713 11155 4784 11166 TIME...MOT...LOC 0833Z 247DEG 37KT 4779 11151 4719 11145 MLV
Special weather statement, Jun 13, 3:10 AM MDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
310 AM MDT FRI JUN 13 2014
MTZ012-013-045-131000-
CASCADE MT-CHOUTEAU MT-LIBERTY MT-
310 AM MDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LIBERTY...
CENTRAL CHOUTEAU AND NORTHEASTERN CASCADE COUNTIES UNTIL 400 AM
MDT...
AT 310 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF THE
KNEES TO 6 MILES NORTHWEST OF BELT...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HIGHWOOD...
FORT BENTON...
LOMA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4828 11033 4742 11027 4741 11063 4736 11064
4736 11076 4732 11077 4729 11112 4805 11116
TIME...MOT...LOC 0911Z 230DEG 41KT 4803 11104 4744 11101
MLVSpecial weather statement, Jun 13, 3:20 AM MDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MDT FRI JUN 13 2014 MTZ012-050-054-131000- CASCADE MT-JUDITH BASIN MT-MEAGHER MT- 320 AM MDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEAGHER...WESTERN JUDITH BASIN AND SOUTHEASTERN CASCADE COUNTIES UNTIL 400 AM MDT... AT 319 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23 MILES NORTHWEST OF WHITE SULPHUR SPRINGS... MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... NEIHART... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4717 11056 4695 11037 4671 11120 4688 11134 TIME...MOT...LOC 0920Z 244DEG 38KT 4684 11112 MLV
Special weather statement, Jun 13, 3:25 AM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 325 AM MDT FRI JUN 13 2014 MTZ013-050-051-131030- CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT- 325 AM MDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JUDITH BASIN... NORTHWESTERN FERGUS AND SOUTHEASTERN CHOUTEAU COUNTIES UNTIL 430 AM MDT... AT 323 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GEYSER...OR 17 MILES NORTHWEST OF STANFORD...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SQUARE BUTTE AND COFFEE CREEK... ILIAD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4786 10968 4754 10939 4724 11043 4741 11061 TIME...MOT...LOC 0925Z 240DEG 39KT 4737 11039 MLV
Local storm report, Jun 13, 6:46 AM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 AM MDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM HAIL 7 SE BOULDER 46.17N 112.00W
06/13/2014 M0.25 INCH JEFFERSON MT TRAINED SPOTTER
&&
JNSSpecial weather statement, Jun 13, 7:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 721 AM MDT FRI JUN 13 2014 MTZ053-054-131345- BROADWATER MT-MEAGHER MT- 721 AM MDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEAGHER AND CENTRAL BROADWATER COUNTIES UNTIL 745 AM MDT... AT 719 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF TOWNSEND...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN BROADWATER COUNTY... RURAL WESTERN MEAGHER COUNTY... RURAL CENTRAL MEAGHER COUNTY... LAT...LON 4684 11077 4663 11057 4630 11142 4645 11157 TIME...MOT...LOC 1320Z 237DEG 37KT 4643 11137
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:12 PM MDT | Special Weather Statement | TFX | Cascade | 63 min |
| Jun 12, 10:55 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Jun 12, 11:02 PM MDT | Special Weather Statement | TFX | Chouteau | 58 min |
| Jun 12, 11:05 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Teton | 40 min |
| Jun 12, 11:42 PM MDT | Special Weather Statement | TFX | Chouteau | 48 min |
| Jun 12, 11:57 PM MDT | Special Weather Statement | TFX | Chouteau | 48 min |
| Jun 13, 12:43 AM MDT | Special Weather Statement | TFX | Blaine | 62 min |
| Jun 13, 1:18 AM MDT | Special Weather Statement | TFX | Lewis and Clark | 57 min |
| Jun 13, 1:45 AM MDT | Special Weather Statement | TFX | Cascade, Lewis and Clark | 45 min |
| Jun 13, 1:49 AM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark | 41 min |
| Jun 13, 2:16 AM MDT | Special Weather Statement | TFX | Cascade | 44 min |
| Jun 13, 2:33 AM MDT | Special Weather Statement | TFX | Cascade | 42 min |
| Jun 13, 2:40 AM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin | 50 min |
| Jun 13, 3:10 AM MDT | Special Weather Statement | TFX | Chouteau | 50 min |
| Jun 13, 3:20 AM MDT | Special Weather Statement | TFX | Meagher | 40 min |
| Jun 13, 3:25 AM MDT | Special Weather Statement | TFX | Chouteau | 65 min |
| Jun 13, 11:51 AM MDT | Special Weather Statement | TFX | Broadwater | 39 min |
| Jun 13, 12:31 PM MDT | Special Weather Statement | TFX | Pondera | 44 min |
| Jun 13, 2:01 PM MDT | Special Weather Statement | TFX | Chouteau | 44 min |
| Jun 13, 2:41 PM MDT | Special Weather Statement | TFX | Chouteau | 49 min |
| Jun 13, 3:15 PM MDT | Special Weather Statement | TFX | Chouteau | 30 min |
| Jun 13, 3:58 PM MDT | Special Weather Statement | TFX | Blaine | 47 min |
| Jun 13, 4:52 PM MDT | Special Weather Statement | TFX | Blaine | 53 min |
Nearby
Special Weather Statements in Montana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.